Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Getting goose bumps regardless of weather. Cause?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1986
Answered : 458 Questions
Posted Sun, 2 Jun 2013 in Skin Hair and Nails
Answered by Dr. Nirmala P 2 hours later
Thanks for asking in Healthcare Magic.

Goose bumps or piloerection is due to contraction of the erector pilori muscle that is present on the base of each hair. The contraction of this muscle pulls the hair making it erect. Goose bumps not only occurs during extremes of temperature but can also occur due to emotions like fear, pleasure or surprise.

The skin muscle is supplied by sympathetic system, a part of autonomic nervous system, that responds to adrenaline, which is released during emotions. But, if you are getting goose bumps irrespective of emotions, then it could be due to Dopamine as Dopamine is a precursor of Adrenaline and results in adrenaline synthesis.

But, not if you are taking Levodopa (a precursor of Dopamine) along with Carbidopa, as this possibility may be minimal since this combination releases Dopamine only in brain. Levodopa can result in mood swings and anxiety.

A skin condition called Keratosis pilaris resembles goose bumps. This condition is seen mainly in winter months but is not 'transient' like the common goose bumps that occur due to release of adrenaline.

I hope this helps. Please address to me if you have any further concerns.
Above answer was peer-reviewed by
Follow-up: Getting goose bumps regardless of weather. Cause? 15 minutes later
Thank you for your answer. The medication I am taking is Pramipexole 0.125mg twice a day. When I started taking these tablets I noticed with in 2 days I had more energy and drive, I also notice my hands stopped sweating and the oily skin I have had, since been a teenager also inproved to the best it has ever been. The sysmptoms I initially whent to see my doctor about, which have been over several years are, Extreme Fatigue (to the point I was struggling to look after my self), shortness of breath when going up a few stairs, oily skin, excessive sweating to hands, feet, groin and armpits to the point where I have to have botox treatment. But also the main symptom which is hard to explain, the feeling you get when you go into the fight or flight responce where your hairs stand on end and you feel like an electric charge has come from your head. I get this all the time which can be talking to some one making eye contact, thinking about something, rubbing my face or arm, it seems to do it all the time for no apparent reason. Just as though it has dropped a load of adrenaline.
Answered by Dr. Nirmala P 1 hour later
Welcome back to Healthcare Magic.

Pramipexole is a dopamine agonist given in the treatment of early parkinsonism. All your symptoms like extreme fatigue, inability to multi task, oily skin in face and scalp, excessive sweating, feeling of over whelming, social withdrawal and trembling hands are all suggestive of parkinsonism. Probably the goose flesh you are talking about is a subjective sensation of "internal trembling" which is felt like an electric shock that comes on and off.

Pramipexole does not result in goose flesh. But it does result in day time sleep which makes you fall asleep suddenly. So please avoid driving. This sleepiness increases with anti cold remedies like anti histamines. Also avoid getting up too fast from sitting or lying position as that can result in dizziness.

The dose of Pramipexole you are taking is ideal. Pramipexole is a dopamine agonist. It does not increase dopamine level. It only increases dopamine action. The symptoms of goose flesh (internal trembling) will disappear when you continue the drug as it will result in clinical improvement. So please do not worry.

I hope I have answered your query. Please feel free to ask any further queries. I will be happy to answer to you.
Warm regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor